Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2017, 8:15 PM CDT for Collin County, Denton County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 5, 2017, 10:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:50 PM CDT | FLASH FLOOD | Celina, TX | PRESTON ROAD AT OWNSBY PARKWAY FLOODED |
| Jul 5, 8:56 PM CDT | FLASH FLOOD | 1 Nw Melissa, TX | WATER COVERING ROADWAY ON HWY 75 NEAR MILE MARKER 47. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
264
WGUS54 KFWD 060115
FFWFWD
TXC085-121-060315-
/O.NEW.KFWD.FF.W.0033.170706T0115Z-170706T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
815 PM CDT WED JUL 5 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Northeastern Denton County in north central Texas...
Northwestern Collin County in north central Texas...
* Until 1015 PM CDT.
* At 814 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. This rainfall will lead to
excessive water runoff and cause flash flooding. Low-lying areas
are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Plano, McKinney, Frisco, Allen, The Colony, Prosper, Anna,
Fairview, Princeton, Celina, Lucas, Pilot Point, Van Alstyne,
Aubrey, Lowry Crossing, Krugerville, Cross Roads, Melissa, New Hope
and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 9654 3312 9652 3306 9686 3321 9685
3321 9699 3341 9698
$$
582 follow-up statements
189
WGUS74 KFWD 060208
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
908 PM CDT WED JUL 5 2017
TXC121-060215-
/O.CAN.KFWD.FF.W.0033.000000T0000Z-170706T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Denton TX-
908 PM CDT WED JUL 5 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN DENTON COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3340 9654 3312 9652 3310 9684 3326 9684
3341 9683
$$
TXC085-060315-
/O.CON.KFWD.FF.W.0033.000000T0000Z-170706T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collin TX-
908 PM CDT WED JUL 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHWESTERN COLLIN COUNTY...
At 905 PM CDT, local law enforcement reported flash flooding across
parts of northwestern Collin County. Preston Road at Ownsby Parkway
in Celina and Monte Carlo Boulevard near US 380 in Princeton were
flooded. Additional flash flooding is expected across northwestern
Collin County.
Some locations that will experience flooding include...
Plano, McKinney, Frisco, Allen, Prosper, Anna, Fairview, Princeton,
Celina, Lucas, Van Alstyne, Lowry Crossing, Melissa, New Hope and
Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3340 9654 3312 9652 3310 9684 3326 9684
3341 9683
$$
58475
WGUS74 KFWD 060307
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
1007 PM CDT WED JUL 5 2017
TXC085-060316-
/O.EXP.KFWD.FF.W.0033.000000T0000Z-170706T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collin TX-
1007 PM CDT WED JUL 5 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN COLLIN COUNTY WILL EXPIRE
AT 1015 PM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3340 9654 3312 9652 3310 9684 3326 9684
3341 9683
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 7:49 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 5, 7:49 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 749 PM CDT Wed Jul 5 2017 .AVIATION... Isolated thunderstorms will continue to impact DFW Metroplex TAF sties through 02-03z before finally dissipating. Loss of heating will mean the demise of most remaining convection across the area with only an isolated shower or storm expected through midnight. Have maintained VCTS for a few hours at all airports throughout this time frame. While winds are predominantly southerly, outflow boundaries from convection will temporarily cause chaotic winds of 15-20 kts in the vicinity of thunderstorms. For the remainder of the TAF period, VFR conditions and south winds will prevail. There is a chance for isolated storms to develop again late tomorrow afternoon or evening, but coverage is expected to be less than this afternoon. Have included a brief VCTS mention at North TX TAF sites beginning at 23z. -Stalley && .DISCUSSION... /Issued 313 PM CDT Wed Jul 5 2017/ Upper level trof extending from southwest Missouri into southwest Texas will bisect the area into Thursday. Upper ridge centered over the western U.S. will begin to expand eastward forcing the trof to the east as the week progresses. This will result in a pattern change as the chances for nocturnal thunderstorms will be decreasing. With the upper trof overhead along with weak diffluence aloft...a weak convergence area approximately along the I-20 corridor and plenty of heating and instability...scattered thunderstorms will develop this afternoon and into this evening. Short-term models are rather bullish with overall coverage particularly along and south of I-20. Without a good forcing mechanism...30 pops should suffice into this evening. Overall severe threat is low...but as is typical this time of year gusty winds and small hail will be possible in some of the stronger storms. Locally heavy rainfall will be possible as PWs are approaching 2 inches and movement of storms will be rather slow. Short-term models not near as bullish as what they have been the last several nights as far as developing an overnight MCS. Shortwave not evident in the water vapor so do have lower pops tonight than has been the case for the last few nights. As mentioned for Thursday, the upper level ridge to our west will start to build into the region, pushing the upper level trough eastward and creating a deformation zone across the region. Additional isolated to scattered showers and storms will be possible across mainly the southern half of the region. Threat for severe weather looks minimal at this time as deep layer wind shear will be weak and the storms will be fighting increasing dry air in the mid and upper levels, but any showers or storms may be capable of producing gusty winds. Center of upper high will continue to slowly expand eastward into the weekend though the center will remain to our west. Chances of precip will gradually decrease though isolated to widely scattered thunderstorms will still be possible mainly across the eastern and southern counties as abundant moisture combines with daytime heating. Though daytime highs will be on the increase...with the upper high anchored to our west the hottest temperatures will also stay to our west. Highs will be close to normal for this year with afternoon temps reaching into the mid to upper 90s. Wiley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 93 76 95 77 / 30 20 10 10 5 Waco 75 94 76 95 75 / 20 20 20 20 10 Paris 72 90 72 91 74 / 30 20 5 10 5 Denton 73 92 74 94 75 / 40 10 5 5 5 McKinney 73 91 74 94 74 / 30 20 10 10 5 Dallas 76 93 77 95 77 / 30 20 10 10 5 Terrell 73 92 74 93 74 / 30 20 10 10 5 Corsicana 75 93 75 94 75 / 30 20 20 20 10 Temple 75 94 74 94 74 / 20 20 20 20 10 Mineral Wells 72 93 72 95 73 / 30 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 26/58
Hazardous weather outlook, Jul 5, 3:40 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 340 PM CDT Wed Jul 5 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 340 PM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms are possible through tonight with the best chances generally along and south of the Interstate 20 corridor through this evening. Widespread severe storms are unlikely, but some storms may contain gusty winds and small hail along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered thunderstorms will be possible Thursday and Friday mainly south of Interstate 20. Gusty winds and brief heavy rain will be the primary hazards. Isolated storms are possible across the region Saturday and Sunday and across the eastern third of North and Central Texas Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible this afternoon and evening mainly south of the I-20 corridor.
In the hours before
Special weather statement, Jul 5, 6:13 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Fort Worth TX 613 PM CDT WED JUL 5 2017 TXZ118-052345- Tarrant TX- 613 PM CDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL 645 PM CDT... At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over Eagle Mountain. This storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Azle, Eagle Mountain, Briar, Pecan Acres, Pelican Bay, Haslet and Newark. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. If on or near Eagle Mountain Lake, get out of the water and move indoors or inside a vehicle. If you can hear thunder, you are close enough to be struck by lightning. Do not be caught on the water in a thunderstorm. && LAT...LON 3299 9734 3292 9732 3285 9755 3299 9754 TIME...MOT...LOC 2312Z 223DEG 0KT 3289 9748 58
Local storm report, Jul 5, 6:40 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD KELLER 32.93N 97.25W
07/05/2017 TARRANT TX EMERGENCY MNGR
WATER RESCUE BEHIND THE HOME DEPOT ON WHITLEY RD AND N.
TARRANT PARKWAY.Local storm report, Jul 5, 6:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
07/05/2017 TARRANT TX EMERGENCY MNGR
WATER RESCUE ON MELANIE DR IN FORT WORTH. WATER IS
HALFWAY UP THE DOORS.Local storm report, Jul 5, 6:43 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
07/05/2017 TARRANT TX EMERGENCY MNGR
WATER RESCUE AT THE INTERSECTION OF MEACHAM BLVD AND
BLUE MOUND RD IN FORT WORTH.Local storm report, Jul 5, 6:59 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
07/05/2017 TARRANT TX EMERGENCY MNGR
WATER RESCUES CONTINUE IN FT WORTH: E. LONG AVE AND N.
CALHOUN ST AS WELL AS TERMINAL & BLUE MOUND RD.Special weather statement, Jul 5, 6:59 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Fort Worth TX 659 PM CDT WED JUL 5 2017 TXZ102-103-060030- Denton TX-Wise TX- 659 PM CDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WISE AND NORTHWESTERN DENTON COUNTIES UNTIL 730 PM CDT... At 659 PM CDT, Doppler radar was tracking strong thunderstorms 10 miles west of Krum and 4 miles southwest of Sanger. These storms were nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Denton, Sanger and Krum. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3342 9701 3321 9710 3321 9752 3343 9743 TIME...MOT...LOC 2357Z 315DEG 4KT 3331 9741 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:01 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 119 min |
| Jul 5, 9:16 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 29 min |
| Jul 5, 9:22 PM CDT | Special Weather Statement | FWD | Tarrant | 23 min |
| Jul 5, 9:46 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Jul 5, 10:15 PM CDT | Special Weather Statement | FWD | Kaufman | 45 min |
| Jul 5, 11:59 PM CDT | Areal Flood Advisory | FWD | Ellis, Johnson | 2 hr |
| Jul 6, 12:29 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 3 hr |
| Jul 6, 12:48 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jul 6, 12:51 AM CDT | Areal Flood Advisory | FWD | Rains | 3 hr |
| Jul 6, 11:30 AM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| Jul 6, 2:59 PM CDT | Special Weather Statement | FWD | Van Zandt | 31 min |
| Jul 6, 3:15 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Jul 6, 4:37 PM CDT | Special Weather Statement | FWD | Denton | 38 min |
| Jul 6, 6:09 PM CDT | Special Weather Statement | FWD | Hood | 36 min |
| Jul 6, 6:31 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.